MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT PIN
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 04/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
Per information received from the surgeon, the user inserted a cotton swab into their ear causing extrusion of the electrode array.The user was re-implanted, achieving a complete insertion with the new device.
 
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Per information received from the surgeon, the user inserted a cotton swab into their ear causing extrusion of the electrode lead in the external auditory canal.Reportedly, the electrode array was fully inserted in the cochlea.The user was re-implanted, achieving a complete insertion with the new device.The electrode lead of the explanted device was reportedly cut off.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found are attributable to the removal surgery.According to the information received, the recipient inserted a cotton swab into the external ear canal (eac) inadvertently causing an extrusion of the electrode lead.Reportedly the recipient has a radical cavity.The electrode array was still fully inserted in the cochlea and hearing performance was good before explantation surgery.This is a final report.
 
Event or Problem Description
Per information received from the surgeon, the user inserted a cotton swab into their ear causing extrusion of the electrode lead in the external auditory canal.Reportedly, the electrode array was fully inserted in the cochlea.There was no allegation against the device.The user had good hearing benefit before explantation.The user was re-implanted, achieving a complete insertion with the new device.The electrode lead of the explanted device was reportedly cut off.Despite requested, the explanted device could not yet be returned for investigation.
 
Additional Manufacturer Narrative
Additional information: according to the information received, the recipient inserted a cotton swab into the external ear canal (eac) inadvertently causing an extrusion of the electrode lead.Reportedly the recipient has a radical cavity.The electrode array was still fully inserted in the cochlea and hearing performance was good before explantation surgery.The explanted device has not been received for investigation yet.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key14165522
Report Number9710014-2022-00285
Device Sequence Number14955256
Product Code MCM
UDI-Device Identifier09008737083625
UDI-Public(01)09008737083625
Combination Product (Y/N)N
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/29/2024
Device Model NumberMI1000 MED-EL CONCERT PIN
Device Catalogue Number08841
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer04/14/2022
04/14/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date07/05/2022
12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale